Contrast dye injection for MRI

Hi, I'm wondering if anyone can comment on whether a contrast dye injection is likely to be worthwhile paying extra for on an MRI scan of the pelvis? This is an option I have and although the advice has been that it would provide a clearer picture there is a significant extra cost. If anyone has any knowledge or experience about this I'd be grateful if you could let me know.

2 Replies

oldestnewest
  • Hi socirul

    I cannot answer your query in direct relation to your pelvic issues but I would caution against use of mri's with dye. I had one almost 2 years ago for an mri of my throat. The day after the dye injection I had terrible burning pain first in my hand and then up my arm (the arm I had the injection in). I have had pain, now going all the way up to my shoulder ever since. I see a physio and an osteopath on a regular basis just keep the pain at bay. Rheumatoid causes have been ruled out and GP concludes it must have started in relation to the Mri dye injection, probably where some dye went directly into my arm tissue.

    Read up about the dye used - gadolinium - before you go ahead with this. I am considering taking action against the hospital where I had the mri done before it is too late. I would also like to hear from anyone else who has had a similar experience.

    Anyway to repeat - inform yourself about Mri and gadolinium before you go ahead.

    Good luck.

  • I've decide against it as it's a 3t scan anyway which should be clear enough. The extra cost was also a factor. Seems there's conflicting evidence on its safety, with the usual parties on each side of the debate. I appreciate your reply!

You may also like...